Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 180, NWS Goodland, KS

June 13, 2016Gove County, Logan County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 13, 2016, 12:51 AM CDT for Gove County, Logan County, Wichita County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2016, 12:51 AM CDT (05:51 UTC)
Expired
Jun 13, 2016, 1:30 AM CDT
In force
39 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Gove County, KS, Logan County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:58 AM CDTTSTM WND GST 584 Nw Marienthal, KSSUSTAINED WINDS OF 50 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

332 
WUUS53 KGLD 130551
SVRGLD
KSC063-109-203-130630-
/O.NEW.KGLD.SV.W.0180.160613T0551Z-160613T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1251 AM CDT MON JUN 13 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1250 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHWEST OF RUSSELL SPRINGS TO 8 MILES
  NORTHEAST OF LEOTI TO 19 MILES NORTH OF KENDALL...MOVING EAST AT 35
  MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LEOTI...RUSSELL SPRINGS...MARIENTHAL...
  LYDIA AND THE MONUMENT ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3859 10136 3903 10131 3907 10054 3870 10058
      3870 10113 3827 10112 3826 10155
TIME...MOT...LOC 0550Z 272DEG 31KT 3896 10124 3860 10128 3822 10151 

HAIL...0.75IN
WIND...70MPH
 
$$

BULLER
2 follow-up statements
876 
WWUS53 KGLD 130615
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
115 AM CDT MON JUN 13 2016

KSC063-109-203-130630-
/O.CON.KGLD.SV.W.0180.000000T0000Z-160613T0630Z/
GOVE KS-LOGAN KS-WICHITA KS-
115 AM CDT MON JUN 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN GOVE...LOGAN AND WICHITA COUNTIES...

AT 112 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF RUSSELL SPRINGS TO 7 MILES NORTH OF
MODOC TO 17 MILES NORTHWEST OF DEERFIELD...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 1158 PM...AN AUTOMATED SITE 4 MILES
         NORTHWEST OF MARIENTHAL REPORTED A GUST TO 58 MPH.    
         
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LEOTI...RUSSELL SPRINGS...MARIENTHAL...LYDIA AND THE MONUMENT ROCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3859 10136 3903 10131 3907 10054 3870 10058
      3870 10113 3827 10112 3826 10155
TIME...MOT...LOC 0612Z 272DEG 31KT 3895 10100 3859 10104 3821 10127 

HAIL...0.75IN
WIND...70MPH
 
$$

BULLER
555 
WWUS53 KGLD 130629
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
129 AM CDT MON JUN 13 2016

KSC063-109-203-130639-
/O.EXP.KGLD.SV.W.0180.000000T0000Z-160613T0630Z/
GOVE KS-LOGAN KS-WICHITA KS-
129 AM CDT MON JUN 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GOVE...LOGAN AND
WICHITA COUNTIES WILL EXPIRE AT 130 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3859 10136 3903 10131 3907 10054 3870 10058
      3870 10113 3827 10112 3826 10155
TIME...MOT...LOC 0625Z 272DEG 31KT 3895 10100 3859 10104 3821 10127 

$$

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:13 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 12, 9:13 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
813 PM MDT SUN JUN 12 2016

.UPDATE...
Issued at 800 PM MDT Sun Jun 12 2016

Just completed an update. Understandably models, even the high
resolution/convective allowing models, are having a hard time
resolving the chaos that is going on at this time. Western portion
of the area is seeing its second round of storms with other
activity still upstream. Very hard to get a good trend on the
coverage and timing of the storms.

Rap/ruc seem to be doing fine at this time. In general models are
showing the main thunderstorms will be in the southern half of the
area this evening. Then looks like a brief break and then roughly
centered around 09z another round of storms erupts. The current
forecast captures this especially after midnight and the
adjustments made were before midnight. Some impressive rates have
been occurring due to the very moist air mass and slow movement.
Have not had any extreme amounts yet but considering the general
trend of the models, kept the Flash Flood Watch going.

Cold pool from ongoing thunderstorms has dropped temperatures to
near the forecast lows in the western portion. So dropped the
temperatures there. Also updated the chaotic wind field with the
best performing high resolution guidance.

&&

.SHORT TERM...(This afternoon through Monday)
Issued at 155 PM MDT Sun Jun 12 2016

Surface analysis indicates Cold front approximate from northern
Colorado across western Nebraska with prefrontal trough extending
south across eastern Colorado. Radar shows slow moving/back
building thunderstorms ahead of main front in our northwest CWA,
while satellite shows CU field developing into NW Kansas.

This afternoon-tonight: Convection already underway is currently
matching trends in RAP/HRRR along with high resolution convective
allowing models (ARW/NMM). RAP analysis indicated CAP already
weakening across much of our CWA with ML CIN approaching zero.
Main axis of forcing is near frontal zone, and trend should be
towards convection filling in across the west and spreading
eastward. Initially convective environment (with high DCAPE and
10kft dry adiabatic layer) will support elevated microburst
potential, and increasing CAPE associated with Tds in the 60s will
support a few stronger updrafts. Shear is on the weaker end, so
stronger storms will tend to be more pulsy in nature. Front will
transition south, aided by possible cold pool with additional
activity developing with easterly flow north of front and moderate
elevated instability through the night.

Mean flow 5-15kt will support slow storm motions will tend to be
on the slower side. There is a anomalously moist air mass in
place with PWATs already in excess of 1.5" according to RAP
analysis. Strong moist inflow towards the frontal zone will lead
to training and backbuilding of thunderstorms. With thunderstorm
activity expected to increase in coverage and slowly spread across
the region the threat for flooding warranted Flash Flood Watch
issuance through tonight.

Monday: Majority of guidance supports eastward trend in nighttime
convective activity Monday morning with a possible lull through
midday. Stronger large scale forcing associated with approaching
upper level trough will support redevelopment Monday afternoon,
with lull serving to prime atmosphere with increasing
instability through the day. As upper low moves east stalled front
will lift north with increasing veering supporting stronger shear
and potential super cell development. All modes of severe weather
will be possible Monday afternoon, with significant hail and some
tornadoes possible.

.LONG TERM...(Monday night through Sunday)
Issued at 250 PM MDT Sun Jun 12 2016

Monday night...ongoing strong to severe thunderstorms expected
through midnight with locally heavy rainfall and possible flash
flooding generally along and north of interstate 70 where better
moisture and jet enhancement expected. Precipitable water values 1.5
to locally 2.0 inches. After midnight drier air aloft starts to move
in from the southwest bringing a decrease in precipitation potential
from southwest to northeast. Low temperatures in the mid to upper
50s in far eastern Colorado with low to mid 60s elsewhere.

Tuesday-Wednesday...may see some cumulus clouds around the area
Tuesday afternoon but with a lack of mid level moisture and weak
instability doubtful that thunderstorms can develop. Should one do
so it would be out in the Norton and Hill City areas. For Tuesday
night a few mid level clouds may move northeast across the area
otherwise clear with no precipitation expected. For Wednesday broad
upper ridge develops with much warmer/hotter temperatures expected.

High temperatures Tuesday in the mid 80s to low 90s. Low
temperatures Tuesday night in the low to mid 50s for far eastern
Colorado, mid 50s to low 60s elsewhere.

High temperatures Wednesday warm about 7F to 9F at 850mb. This would
support mid 90s to around 105. GFS 2m temps and mex guidance closest
to these values and have trended toward them with advertised highs
int he mid 90s to around 101. One item that may impact temperatures
is the expected rainfall. Areas that receive quite a bit of rain may
not be able to reach full mixing potential due to the wet ground
thus be not as hot as otherwise would be expected.

Wednesday night-Friday...large upper ridge extends from northern
Mexico northeast through Kansas into parts of Canada with 850mb
temperatures supporting high temperatures in the mid 90s to around
105 once again. This is close to mex guidance as well as GFS/ECMWF
850mb temps. Have nudged readings up to account for this. Low
temperatures in the mid 50s west to mid/upper 60s east. No
precipitation expected. For Friday will be hot once again with mid
90s to low 100s likely.

Friday night-Sunday...little change in the overall pattern with
upper high pressure center over New Mexico with ridge axis extending
northeast through the northern Great Lakes. Upper trough located
over the pacific northwest. Little if any cloudiness and no
precipitation expected. After morning lows in the upper 50s to
mid 50s afternoon temperatures should safely reach the mid to
upper 90s if not higher based on 850mb temperatures Saturday. For
Sunday a little less hot with low to mid 90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 545 PM MDT Sun Jun 12 2016

Currently thunderstorms with heavy rain and gusty winds affecting
the Kgld site with storms still to the west of Kmck. For Kgld...
expect the thunderstorms to continue and increase in coverage
through the evening and overnight hours, although high resolution
guidance differs on this. Through the nighttime hours expect Mvfr
conditions to prevail with the occasional improvement to Vfr.
However confidence is low after this evening to the mesoscale
influences in play. From around 13z into the early evening hours,
there should be a break before another round of thunderstorms is
expected. Am confident there will be thunderstorms in the area
however since it is not until late in the period, I just put in a
vcts mention.

For Kmck...again some uncertainty involved hear with forecast
having a high percentage of rain but nothing very close to the
site with the high resolution not very optimistic. Started out
with vcts then with prevailing thunderstorms through most of the
rest of the night. However during this time kept conditions at
Vfr. Again expect a break from the morning hours until mid
afternoon. As with Kgld chose to handle with a vcts at this time.

&&

.GLD Watches/Warnings/Advisories...
KS...Flash Flood Watch until 6 AM MDT /7 AM CDT/ Monday for
     KSZ001>003-013>015-027>029-041-042.

CO...Flash Flood Watch until 6 AM MDT Monday for COZ090>092.

NE...Flash Flood Watch until 6 AM MDT /7 AM CDT/ Monday for
     NEZ079>081.

&&

UPDATE...BULLER
SHORT TERM...DR
LONG TERM...99
AVIATION...BULLER
Hazardous weather outlook, Jun 12, 12:06 PM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1106 AM MDT SUN JUN 12 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131715-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1106 AM MDT SUN JUN 12 2016 /1206 PM CDT SUN JUN 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM ACTIVITY WILL SPREAD FROM THE WEST TO THE EAST THIS
AFTERNOON THROUGH TONIGHT...WITH WIDESPREAD THUNDERSTORM ACTIVITY
LATE THIS EVENING INTO THE OVERNIGHT PERIOD. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE ENTIRE TRI STATE REGION...WITH DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL AROUND THE SIZE OF QUARTERS. SLOW THUNDERSTORM
MOTION AND HEAVY DOWNPOURS COULD LEAD TO LOCALIZED
FLOODING...PARTICULARLY THIS EVENING THROUGH THE OVERNIGHT
PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A BETTER CHANCE FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON AND EVENING ACROSS THE TRI STATE REGION. DAMAGING WINDS
IN EXCESS OF 70 MPH...LARGE HAIL GREATER THAN 2 INCHES...AND
TORNADOES WILL BE POSSIBLE. IN ADDITION HEAVY RAIN COULD CREATE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 12, 9:44 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
844 PM MDT SUN JUN 12 2016

COZ091-092-130300-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
844 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIT CARSON AND
NORTH CENTRAL CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 900 PM
MDT...

AT 844 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTH OF VONA...OR 16 MILES SOUTH OF STRATTON...MOVING EAST AT
15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL KIT
CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3898 10284 3914 10279 3922 10246 3897 10250
TIME...MOT...LOC 0244Z 263DEG 15KT 3907 10268

HUSTED
Special weather statement, Jun 12, 10:28 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT SUN JUN 12 2016

KSZ027-041-130400-
WALLACE KS-GREELEY KS-
928 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE AND
NORTHEASTERN GREELEY COUNTIES UNTIL 1000 PM MDT...

AT 928 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF HORACE...OR 13 MILES NORTH OF TRIBUNE...MOVING EAST AT
10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WALLACE AND NORTHEASTERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3861 10185 3873 10190 3885 10162 3870 10155
      3870 10157 3860 10157
TIME...MOT...LOC 0328Z 250DEG 9KT 3867 10178

HUSTED
Special weather statement, Jun 12, 10:38 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
938 PM MDT SUN JUN 12 2016

COZ091-092-KSZ013-027-130400-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-SHERMAN KS-
938 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 1000 PM MDT...

AT 938 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES SOUTHEAST OF BURLINGTON TO 9 MILES
NORTHWEST OF CHEYENNE WELLS. MOVEMENT WAS EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT
CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 153 AND 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3921 10175 3884 10236 3885 10266 3921 10227
TIME...MOT...LOC 0338Z 270DEG 27KT 3914 10212 3894 10244

HUSTED
Special weather statement, Jun 12, 10:58 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
958 PM MDT SUN JUN 12 2016

COZ091-092-KSZ027-130430-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-
958 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO AND
NORTHWESTERN WALLACE COUNTIES IN WEST CENTRAL KANSAS UNTIL 1030 PM
MDT...

AT 957 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTH OF KANORADO TO 4 MILES NORTH OF
CHEYENNE WELLS. MOVEMENT WAS EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND ARAPAHOE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 149 AND 160...AND
BETWEEN MILE MARKERS 166 AND 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3915 10214 3915 10205 3913 10205 3913 10158
      3878 10208 3882 10252
TIME...MOT...LOC 0357Z 271DEG 24KT 3914 10200 3889 10236

HUSTED
Local storm report, Jun 12, 11:27 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM MDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      13 NNW TRIBUNE          38.65N 101.85W
06/12/2016                   GREELEY            KS   LAW ENFORCEMENT

            AN ESTIMATED 4 TO 5 INCHES OF WATER WAS RUNNING OVER THE
            ROAD AT THE INTERSECTION OF COUNTY ROADS 14 AND D.

&&

MBULLER
Special weather statement, Jun 12, 11:30 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1030 PM MDT SUN JUN 12 2016

COZ092-KSZ027-041-130500-
CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
1030 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...WALLACE AND NORTHWESTERN GREELEY COUNTIES IN
WEST CENTRAL KANSAS UNTIL 1100 PM MDT...

AT 1030 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF SHARON SPRINGS TO 6
MILES NORTH OF BRANDON. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS...WESKAN AND WALLACE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3844 10204 3862 10205 3862 10240 3914 10184
      3913 10148 3886 10148 3843 10194
TIME...MOT...LOC 0430Z 270DEG 25KT 3912 10180 3855 10241

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:20 PM CDTSpecial Weather StatementGLDLogan10 min
Jun 12, 8:41 PM CDTSpecial Weather StatementGLDSherman34 min
Jun 12, 9:04 PM CDTSpecial Weather StatementGLDGreeley26 min
Jun 12, 9:27 PM CDTSpecial Weather StatementGLDGreeley18 min
Jun 12, 9:41 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace49 min
Jun 12, 10:28 PM CDTSpecial Weather StatementGLDWallace32 min
Jun 12, 10:38 PM CDTSpecial Weather StatementGLDWallace22 min
Jun 12, 10:42 PM CDTFlash Flood WarningGLDGreeley6 hr
Jun 12, 10:58 PM CDTSpecial Weather StatementGLDWallace32 min
Jun 12, 11:30 PM CDTSpecial Weather StatementGLDWallace30 min
Jun 12, 11:52 PM CDTFlash Flood WarningGLDLogan3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.